Discussions By Condition: I cannot get a diagnosis.

my son

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • December 17, 2010
  • 06:32 PM

why has my son been throwing up and having runs he been on antibiotics for 7 days and not working

Reply Flag this Discussion

2 Replies:

  • why has my son been throwing up and having runs he been on antibiotics for 7 days and not workingHi, I am certainly not a doctor or other medical professional, but it may be that the antibiotic is causing the throwing up and the runs because his body doesn't like the medication for whatever reason. You should give your his doctor a ring for sure and let them know what is going on with him and see if they want him to continue the med, change it or have him come in for a re assessment. Fun stuff, I know!It is lousy to have the runs and vomit so the call may be worth it.
    Anonymous 42,789 Replies
    • December 18, 2010
    • 00:27 AM
    • 0
    Flag this Response
  • why has my son been throwing up and having runs he been on antibiotics for 7 days and not workingYou need to take you son back to the doctors. Only he/she will know what to do next. If he is dehydrated, then you should take him to hospital. Usually what they do, is have the person try to keep down 1 tsp. of water every hour, then if successful, give 1 tsp. every half hour, then every 15 minutes. If that works, then after ?? 2 - 4 hours ?? (I forget), give a plain broth. Chicken broth is considered the best, but if that doesn't stay down, then I'd try Rice water or Corn water. (If not allergic!) Slowly move up to giving solid rice or mashed potato. I had to do this with my sister when she was young. She had the flu real bad, that turned into pneumonia. She was home for 2 months. If after the above plan, nothing stays down, then definitely do not wait and but take your son to the hospital. Also, if he does keep down Rice and Corn, but nothing else, even after 2 days, then he may need to be tested for EE or an Allergic/Intolerance reaction to the antibiotic. Not everyone gets Hives on antibiotics. I don't. There are 2 possible causes that I know of, that "may" need checking out. - I'm not a doctor and ONLY your doctor can know for sure! 1) Food Allergies 2) EE/EGID. EE/EGID is rare, but is still possible. One of the signs is throwing up and chronic diarrhea. Often, difficulties swallowing, Acid Reflux that doesn't go away with treatment (which also causes vomiting), sensation that food is caught are all possible symptoms, but not every one has the same symptoms. EE/EGID diagnosis does require a blood test, and after that, a biopsy is taken to be absolutely sure. In me, Kidney beans causes diarrhea. I don't have EE though, I just have so many food allergies and intolerances, that it mimics EE. This information is from my own experiences and what I read from EE organizations (not personal blogs).
    Anonymous 42,789 Replies
    • December 20, 2010
    • 03:17 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?